A coordinate system for gaussian networks

Emmanuel Abbe, Lizhong Zheng

Research output: Contribution to journalArticle

29 Scopus citations

Abstract

This paper investigates network information theory problems where the external noise is Gaussian distributed. In particular, the Gaussian broadcast channel with coherent fading and the Gaussian interference channel are considered. It is shown that in these problems, non-Gaussian code ensembles can achieve higher rates than the Gaussian ones. It is also shown that the strong Shamai-Laroia conjecture on the Gaussian ISI channel does not hold. In order to analyze non-Gaussian code ensembles over Gaussian networks, a geometrical tool using the Hermite polynomials is proposed. This tool provides a coordinate system to analyze a class of non-Gaussian input distributions that are invariant over Gaussian networks.

Original languageEnglish (US)
Article number6145470
Pages (from-to)721-733
Number of pages13
JournalIEEE Transactions on Information Theory
Volume58
Issue number2
DOIs
StatePublished - Feb 2012

All Science Journal Classification (ASJC) codes

  • Information Systems
  • Computer Science Applications
  • Library and Information Sciences

Keywords

  • Broadcast channel
  • Gaussian channels
  • Hermite polynomials
  • Information geometry
  • Interference
  • Network information theory

Fingerprint Dive into the research topics of 'A coordinate system for gaussian networks'. Together they form a unique fingerprint.

  • Cite this